MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE HUMERAL STEM PRIMARY PRESS FIT 17MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE HUMERAL STEM PRIMARY PRESS FIT 17MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 300-01-17
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Approximately 1 month(s) and 10 day(s) post-operative of a right rtsa, it was reported that the patient experienced infection.The patient underwent standard reverse and was revised with exactech devices.The patient's bone quality was not optimal as they needed to cement a 17 stem.It was further noted that due to the infection, incision and drainage was needed and the stem was found to be loose after the tray and liner were removed.The event was not related to the breakage of a device and did not lead to a surgical delay/prolongation.The patient was last known to be in stable condition following the event.No other issues or complications were reported and the devices will not be returning for evaluation due to hospital policy.
 
Additional Manufacturer Narrative
Pending investigation.Concomitants: 320-08-42 - glenosphere exp 42mm +4mm offset, (b)(6); 320-15-05 - eq rev locking screw, (b)(6); 320-15-06 - rs glenoid plate ext cag +10mm cage peg, (b)(6); 320-20-00 - eq reverse torque defining screw kit, (b)(6); 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm, (b)(6); 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm, (b)(6); 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm, (b)(6); 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm, (b)(6); 320-20-46 - eq rev compress screw lck cap kit, 4.5 x 46mm, (b)(6); 321-52-07 - 3.2mm drill bit sterile, (b)(6); 322-10-00 - humeral adapter tray, +0, (b)(6); 322-42-03 - 145-deg pe 42mm hum liner +2.5, (b)(6).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: g3, h6, h11.Mdr section codes updated/corrected: b, c, g.The revision was likely the result of infection as reported.A secondary finding during the revision was the humeral stem loosening.However, the reported infection and loosening cannot be confirmed and potential contributions of user-related considerations to the event could not be assessed as the devices were not returned for evaluation and product images were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE HUMERAL STEM PRIMARY PRESS FIT 17MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct.
gainesville, FL 32653
3523771140
MDR Report Key20570412
Report Number1038671-2024-04190
Device Sequence Number15477813
Product Code KWS
UDI-Device Identifier10885862079343
UDI-Public10885862079343
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K061454
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300-01-17
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale